MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AUTOLOG WASH KIT; APPARATUS, AUTOTRANSFUSION

MEDTRONIC MEXICO S. DE R.L. DE CV AUTOLOG WASH KIT; APPARATUS, AUTOTRANSFUSION
Model Number ATL2001
Medical Device Problem Codes Device Alarm System (1012); Fluid/Blood Leak (1250); Material Deformation (2976)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that during use of an autolog wash kit and autolog instrument, it was reported that the blood leaked from the bowl or blood entered the high-speed rotating part and an error appeared, and the instrument had a speed error.The wash kit and instrument were replaced to complete the procedure.There was no adverse patient effect reported with this event.Medtronic received additional information that the wash kit might have been damaged and leaked.The leak occurred in the centrifugal bowl.The specific timing of the leak during the cycle is unknown.There were audible abnormalities like noise during the rotation.A speed error was displayed and the wash kit and the instrument were replaced.The instrument worked for a while after the replacement but the same error message appeared again.The fill (fluid) level of the reservoir, holding, saline and waste bag at the time of the issue are unknown.It is unknown if there was patient blood loss.Medtronic received additional information that an unplanned transfusion was not performed because of the blood discarded from the bowl.
 
Additional Manufacturer Narrative
Device evaluation summary: visual inspection showed fin damage.Additional visual inspection showed no straw or dimple plate damage.There were no signs of holes or cracks observed.Visual analysis of the returned device with fin damage is a representative failure mechanism of bowl lift/leaking.The bowl was run a couple of times using deionized water.During the runs there was no bowl lift, leaks or pump speed error messages noted.The reason for return was visually confirmed with evidence of fin damage noted but could not be duplicated in the lab.Section e initial reporter: the initial reporter's first and last names and phone number are unavailable due to regional privacy laws.This regulatory report is being submitted due to retrospective review through capa 624392.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AUTOLOG WASH KIT
Common Device Name
APPARATUS, AUTOTRANSFUSION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21158395
Report Number9617601-2025-00072
Device Sequence Number15352204
Product Code CAC
UDI-Device Identifier00673978521862
UDI-Public00673978521862
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2024
Device Model NumberATL2001
Device Catalogue NumberATL2001
Device Lot Number224859307
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2023
Initial Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown